Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Urine in continence pads smell salty. Due to anti acid reflux, lipitor and xanax?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
the urine in my continence pads smell salty. can that be from meds? (anti acid reflux; lipitor; xanax). Urine is normal colored
Posted Tue, 8 May 2012 in General Health
Answered by Dr. Hema Yadav 6 hours later

Thanks for posting your query.

Salty urine can be due to high amount of salt or acids excretion in urine due to increased salt intake or less water intake, or a renal disorder or drugs affecting renal excretion mechanisms.

Since your urine doesn't appear concentrated I assume you have adequate water intake and no prior renal pathology.

Amongst the medications mentioned, Lipitor i.e. atorvastatin does increase the renal uric acid excretion i.e. has uricosuric action which might be a possible cause of your symptom.

However it is not significant enough to stop medication if you maintain good water intake and pass about 2 liters of urine in a day.

If accompanied with dehydration, there is a possibility of future development of uric acid kidney stones.

But nothing can be conclusively said without confirming this fact through complete urine examination and renal function tests.

I would advise you to consult your physician for confirming the same and further management if needed.

If the tests are normal then nothing needs to be done.

Hope I have answered your query. Please accept my answer in case you do not have further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor